Alert archive / Wisconsin / Special Weather Statements in 2019

Special Weather Statement, NWS La Crosse, WI

August 7, 2019Taylor County, Wisconsin

NWS La Crosse, WI issued this special weather statement at Aug 7, 2019, 3:31 PM CDT for Taylor County, Wisconsin. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2019, 3:31 PM CDT (20:31 UTC)
Expired
Aug 7, 2019, 4:30 PM CDT
In force
59 min
Issued by
NWS La Crosse, WI

County Taylor County, WI

The radar

The La Crosse radar (KARX), 161 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.5 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2019-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 20 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2019-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
20 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
1433 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

332 
WWUS83 KARX 072031
SPSARX

Special Weather Statement
National Weather Service La Crosse WI
331 PM CDT Wed Aug 7 2019

WIZ017-072130-
Taylor-
331 PM CDT Wed Aug 7 2019

...STRONG STORMS WILL AFFECT TAYLOR COUNTY...

At 326 PM CDT, strong thunderstorms were located over northern and 
eastern Taylor County.  Winds in excess of 40 mph and penny size 
hail are possible with these storms.  These storms were moving 
southeast at 35 mph.

LAT...LON 4512 9004 4512 9020 4503 9020 4503 9078
      4504 9092 4538 9092 4538 9004
TIME...MOT...LOC 2026Z 298DEG 28KT 4531 9114 

$$

JSB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this special weather statement went out at Aug 7, 2:59 PM CDT, 32 minutes earlier.

Area forecast discussion, Aug 7, 2:59 PM CDT, 32 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
259 PM CDT Wed Aug 7 2019

.SHORT TERM...(This evening through Saturday Night)
Issued at 259 PM CDT Wed Aug 7 2019

At 3 PM, a scattered thunderstorms were developing along a cold
front which extended from Dodge Center MN to Wausau WI. There was
an isolated severe storm in Jackson and Monroe counties in central
Wisconsin. Further north, a shortwave trough was generating
scattered storms across northern Wisconsin. A few of these storms
were severe in northeast Wisconsin.

For late this afternoon and evening, the 07.12z models are in good
agreement that the deep (0-6 km) shear will remain weak. The
0-3 km shear will be in the 20 to 25 knot range and 0-1 km ML CAPE
will range from 1500 to 2000 J/kg. Due to this, expect isolated
strong to severe storms through 8 PM across north-central and
central Wisconsin. The main threats will be hail up to quarters
and damaging winds.

High pressure will then provide dry weather through Friday night.
High temperatures will range from lower 70s to lower 80s. Low
temperatures will range from the upper 40s to upper 50s.

The chances of showers and storms will return to the forecast for
Saturday afternoon and night. While the shear is favorable for
supercells, the instability does not look good at this time.

.LONG TERM...(Sunday through Wednesday)
Issued at 259 PM CDT Wed Aug 7 2019

A cold front will move through the area Saturday night/Sunday
morning, bringing with it shower/storm chances. At this time,
instability looks to be limited due to a drier airmass expected to
be in place and the time of arrival. Thereafter, upper-level ridging
will become more zonal, which should keep temperatures seasonable
for the beginning of next week. A few shortwave troughs may bring
shower/storm chances Monday through Wednesday, but exact timing and
location will need to be refined as we get closer.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1259 PM CDT Wed Aug 7 2019

Isolated thunderstorms are possible through early evening but the
bulk of this activity should stay northeast of the TAF sites.
Otherwise, plan on VFR conditions.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
IA...None.
&&

SHORT TERM...Boyne
LONG TERM...Batzek
AVIATION...Wetenkamp
Hazardous weather outlook, Aug 7, 4:15 AM CDT, 11 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
415 AM CDT Wed Aug 7 2019

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-081000-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-
Adams-Vernon-Crawford-Richland-Grant-
415 AM CDT Wed Aug 7 2019

This Hazardous Weather Outlook is for portions of southeast
Minnesota...northeast Iowa and southwest into central Wisconsin.

.DAY ONE...Today and Tonight

Thunderstorms are possible this afternoon and evening. A few
could be strong, potentially severe. Main threats include hail
and locally strong winds. The higher threat currently lies along
and north and east of Interstate 94, but could spread farther
south.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

There are occasional small storm chances from Saturday into next
week. Severe weather is not currently expected.

.SPOTTER INFORMATION STATEMENT...

A few local spotter groups could be needed this afternoon and
evening.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

Rieck

In the hours before

Special weather statement, Aug 7, 1:49 PM CDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service La Crosse WI
149 PM CDT Wed Aug 7 2019

WIZ032-033-071915-
Buffalo-Trempealeau-
149 PM CDT Wed Aug 7 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BUFFALO AND
SOUTHERN TREMPEALEAU COUNTIES...

At 148 PM CDT, a strong thunderstorm was located near Arcadia, moving
east at 30 mph.

Winds in excess of 30 mph and half inch hail are possible with this
storm.

Locations impacted include...
Arcadia, Blair, Dodge, Ettrick, Highway 95 And County D, Beach
Corners, Thimble Park, Highway 95 And County C, North Creek, Peacock
Hill, Tamarack, Frenchville, Square Bluff, Iduna and Hegg.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4432 9165 4432 9117 4425 9117 4425 9115
      4409 9115 4412 9166
TIME...MOT...LOC 1848Z 290DEG 26KT 4419 9152

Wetenkamp
Special weather statement, Aug 7, 2:23 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service La Crosse WI
223 PM CDT Wed Aug 7 2019

WIZ029-033-034-042-072030-
Jackson-Trempealeau-Clark-Monroe-
223 PM CDT Wed Aug 7 2019

...A FEW STRONG THUNDERSTORMS IN WEST-CENTRAL WISCONSIN...

At 218 PM CDT, radar indicated scattered thunderstorms were located
along a line extending from north of Black River Falls to near
Galesville. Movement was east at 20 mph.

An isolated strong storm is possible with winds up to 40 mph, penny
sized hail, and frequent lightning.

Locations that might be impacted through 4 pm include... Black River
Falls, North Bend, Millston, Hatfield, Franklin, Irving, Merrillan,
Ettrick, Melrose, Warrens, and Pigeon Creek Campground.

If outdoors, seek shelter inside a building if storms approach.

LAT...LON 4408 9034 4410 9147 4448 9079 4448 9032
      4439 9032
TIME...MOT...LOC 1921Z 279DEG 20KT 4442 9075 4413 9127

Baumgardt
Special weather statement, Aug 7, 3:31 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service La Crosse WI
331 PM CDT Wed Aug 7 2019

WIZ017-072130-
Taylor-
331 PM CDT Wed Aug 7 2019

...STRONG STORMS WILL AFFECT TAYLOR COUNTY...

At 326 PM CDT, strong thunderstorms were located over northern and
eastern Taylor County.  Winds in excess of 40 mph and penny size
hail are possible with these storms.  These storms were moving
southeast at 35 mph.

LAT...LON 4512 9004 4512 9020 4503 9020 4503 9078
      4504 9092 4538 9092 4538 9004
TIME...MOT...LOC 2026Z 298DEG 28KT 4531 9114

JSB

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 1:49 PM CDTSpecial Weather StatementARXTrempealeau26 min
Aug 7, 2:23 PM CDTSpecial Weather StatementARXJackson67 min
Aug 7, 2:31 PM CDTSevere Thunderstorm WarningARXJackson, Monroe37 min
Aug 7, 5:20 PM CDTSpecial Weather StatementARXClark, Taylor55 min
Aug 7, 5:31 PM CDTSevere Thunderstorm WarningARXClark44 min
Aug 7, 5:40 PM CDTSpecial Weather StatementARXEau Claire50 min
Aug 7, 6:34 PM CDTSpecial Weather StatementARXJackson56 min

Nearby

Special Weather Statements in Wisconsin, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.